Oklahoma, 2014

Flash Flood in Oklahoma, July 2, 2014

July 2, 2014 · NWS OUN · 1 event in 1 county or zone

Heavy rainfall led to very localized flash flooding across portions of south-central Oklahoma. Water was reported over one roadway in Johnston County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Heavy rainfall led to very localized flash flooding across portions of south-central Oklahoma. Water was reported over one roadway in Johnston County. No damage was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 2, 5:16 AM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Jul 2, 5:16 AM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
616 AM CDT WED JUL 2 2014

.AVIATION...
12Z TAFS... VFR CONDITIONS EXPECTED. SCATTERED SHOWERS/STORMS WILL
BE POSSIBLE THROUGH TONIGHT ACROSS PARTS OF CENTRAL... WESTERN...
AND SOUTHERN OKLAHOMA... AND WESTERN NORTH TEXAS ALTHOUGH CHANCES
TOO LOW FOR MENTION IN SOME OF THE TAFS AT THIS TIME. VARIABLE
GUSTY WINDS POSSIBLE NEAR THE THUNDERSTORMS.

&&

.PREV DISCUSSION... /ISSUED 345 AM CDT WED JUL 2 2014/

DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PARTS OF THE FA THIS
MORNING WITH THE BEST CHANCES ACROSS SW SECTIONS OF THE AREA. A
FRONTAL BOUNDARY HAS MOVED FROM KANSAS INTO NORTHERN PORTIONS OF THE
FA EARLY THIS MORNING. THIS BOUNDARY WILL CONTINUE TO MOVE SOUTH
ACROSS THE AREA TODAY. WITH UPSLOPE WINDS BEHIND THE FRONT...
SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THIS
AFTERNOON/TONIGHT... WITH THE BEST CHANCES NEAR THE BOUNDARY IN SW
PARTS OF THE FA.

SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THURSDAY AND THURSDAY
NIGHT. THE UPPER RIDGE THEN TRIES TO BUILD INTO THE REGION
FRIDAY/SATURDAY SO DRIER WEATHER IS EXPECTED BUT MAY NOT NECESSARILY
BE DRY EVERYWHERE. MODELS INDICATE THAT THE INFLUENCE OF THE UPPER
RIDGE MAY NOT LAST VERY LONG WITH A SHORTWAVE POSSIBLY MOVING ACROSS
THE REGION LATE IN THE WEEKEND WHICH WOULD BRING A CHANCE OF RAIN TO
PARTS OF THE FA. UPPER RIDGE THEN MAY TRY TO NOSE BACK INTO THE
REGION EARLY NEXT WEEK WHICH WOULD LEAD TO DRY WEATHER. HOWEVER...
SOME UNCERTAINTIES ON HOW MUCH THE RIDGE WILL INFLUENCE THE AREA SO
RAIN MAY BE POSSIBLE IF IT DOES NOT BUILD FAR ENOUGH EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  86  65  84  67 /  20  20  20  20
HOBART OK         87  66  86  68 /  30  30  30  20
WICHITA FALLS TX  91  69  88  70 /  50  30  30  20
GAGE OK           83  62  86  67 /  20  20  20  20
PONCA CITY OK     82  61  84  65 /  10  10  10  10
DURANT OK         89  68  86  69 /  40  30  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

23/25/25
Hazardous weather outlook, Jul 2, 3:51 AM CST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
451 AM CDT WED JUL 2 2014

OKZ004>048-050>052-TXZ083>090-031000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
451 AM CDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AND
TONIGHT...MAINLY OVER SOUTHERN OKLAHOMA AND NORTH TEXAS. A FEW
STRONG THUNDERSTORMS ARE LIKELY...AND ISOLATED SEVERE STORMS WITH
QUARTER TO HALF-DOLLAR SIZE HAIL WILL BE POSSIBLE. HEAVY RAIN
WILL OCCUR WITH SOME OF THE STORMS...WHICH WILL MOVE SLOWLY. THIS
MAY RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORMS MAY CONTINUE INTO THURSDAY. THERE WILL BE ANOTHER
SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY OVER
CENTRAL AND NORTH-CENTRAL OKLAHOMA. SEVERE WEATHER IS UNLIKELY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

CMS

In the hours before

Special weather statement, Jul 2, 5:21 AM CST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
621 AM CDT WED JUL 2 2014

OKZ039-045-046-050-021145-
LOVE OK-JEFFERSON OK-STEPHENS OK-CARTER OK-
621 AM CDT WED JUL 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOVE...NORTHEASTERN
JEFFERSON...SOUTHEASTERN STEPHENS AND WESTERN CARTER COUNTIES UNTIL
645 AM CDT...

AT 618 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LOCO...MOVING
SOUTHEAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
LONE GROVE...HEALDTON...WILSON...RINGLING...VELMA...CORNISH...LOCO...
RATLIFF CITY...POOLEVILLE...GRAHAM...MILO AND FOX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3435 9785 3451 9765 3441 9735 3438 9735
      3438 9726 3435 9717 3399 9728 3397 9758
TIME...MOT...LOC 1118Z 315DEG 34KT 3436 9771

CMS

The radar

The Norman radar (KTLX), 137 km away, was scanning. The volume nearest the first event began at 15:00 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Johnston

When
July 2, 9:00 AM CST to 12:00 PM CST
Where
Johnston County, 0.57 mi W of Fillmore to 1.12 mi E of Fillmore
Cause
Heavy Rain
Reported by
Public
Coordinates
34.270, -96.510

Water over highway 48A. No reports of vehicle or crop damage.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 537393.